Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 11, NWS Green Bay, WI

September 4, 2025Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Sep 4, 2025, 10:06 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2025, 10:06 PM CDT (03:06 UTC)
Expired
Sep 5, 2025, 10:00 AM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

343 
WHUS43 KGRB 050306
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1006 PM CDT Thu Sep 4 2025

WIZ022-040-050-051500-
/O.NEW.KGRB.BH.S.0011.250905T0306Z-250905T1500Z/
Door-Kewaunee-Manitowoc-
1006 PM CDT Thu Sep 4 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 AM CDT FRIDAY...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 10 AM CDT Friday.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
2 follow-up statements
588 
WHUS43 KGRB 050839
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
339 AM CDT Fri Sep 5 2025

WIZ022-040-050-051500-
/O.CON.KGRB.BH.S.0011.000000T0000Z-250905T1500Z/
Door-Kewaunee-Manitowoc-
339 AM CDT Fri Sep 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
920 
WHUS43 KGRB 051459
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
959 AM CDT Fri Sep 5 2025

WIZ022-040-050-051600-
/O.EXP.KGRB.BH.S.0011.000000T0000Z-250905T1500Z/
Door-Kewaunee-Manitowoc-
959 AM CDT Fri Sep 5 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 AM CDT THIS
MORNING...

The threat for strong currents has subsided; therefore, the Beach
Hazards Statement will be allowed to expire.

$$

Kurimski

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 7:56 PM CDT, 2 hours 10 minutes earlier. Its key messages:

  • Widespread rainfall will impact the region tonight (90% to 100% chance).
  • Winds will gust from 25 mph to near 40 mph tonight, especially across along the lakeshore.
  • Gale force winds and high waves are expected late tonight into Friday morning on the Bay and on the nearshore waters of Lake Michigan.
  • Near-record cold maximum temperatures are possible through this weekend.
Area forecast discussion, Sep 4, 7:56 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
756 PM CDT Thu Sep 4 2025

New information added to update section.

.UPDATE...
Issued at 754 PM CDT Thu Sep 4 2025

A strong low pressure system is approaching Minneapolis early this
evening. Strong frontogenesis on the nose of a 40 kt low level jet
is leading to a band of rain on the northern flank of this surface
low. Convection developed a short time ago along the cold front
over southern Minnesota which prompted a tornado warning, but no
lightning is currently being detected. Winds are gusting 35 to 40
kts behind the surface low.

This low remains on track to move northeast from west-central WI
to far northeast WI through the night. Can't rule out a
thunderstorm (likely on the leading edge of the dry slot) given
the very impressive dynamics, but there is no instability leading
to a low probability of any thunder (under 10%). The low will
bring a period of light to moderate rain to the region tonight,
which has already started over north-central WI.

Although not as large as 24 hours ago, models continue to show a
large range of wind gusts possible after midnight. But dynamics
are awfully impressive, so continued to error on the higher side
of guidance, which brings 30-40 mph gusts from central to
northeast WI from about 2 am to 9 am Friday. Gales on the Lake and
Bay remain possible, but just shortened the window slightly
(chances peak about 3 to 6 am).

All this said, changes to the current forecast were relatively
minor.

&&

.KEY MESSAGES...

- Widespread rainfall will impact the region tonight (90% to 100%
chance).

- Winds will gust from 25 mph to near 40 mph tonight, especially
across along the lakeshore.

- Gale force winds and high waves are expected late tonight into
  Friday morning on the Bay and on the nearshore waters of Lake
  Michigan.

- Near-record cold maximum temperatures are possible through
this weekend.

&&

.DISCUSSION...
Issued at 350 PM CDT Thu Sep 4 2025

Precipitation Chances...

Precipitation chances for this evening and overnight near 90 to 100
percent across our entire forecast area, as an area of low pressure
will swing from west to east across the northern portion of
Wisconsin. With this low pressure area centered to our north, the
rainfall amounts will increase the further north one travels in
Wisconsin. As of Thursday afternoon, rainfall totals of 0.50 to 1.00
inch are anticipated mainly north of Highway 29, with lesser amounts
south of Highway 29. There is roughly a 25 percent chance of
rainfall totals exceeding 1 inch along the WI/MI border. Timing-
wise, confidence is high that the rain will arrive in central
Wisconsin around 6 pm or so, and make it to the Fox Valley region
around 10 pm or so.

Hi-res models have the brunt of the rainfall moving east of our area
between 4am and 7am Friday at the latest. The one exception is along
the Wisconsin/Michigan border, where light showers/sprinkles are
expected to linger on/off throughout most of Friday afternoon.
Rainfall accumulations after 7 am Friday in far northern Wisconsin
will be minimal-only a few hundredths at best.

Surface high pressure looks to build over the area into Sunday,
putting an end to the showers and bringing sunshine back into the
area. For the next widespread rain chances, there is widespread 20%
to 40% chance of light rain towards next week Tuesday-
Wednesday.

Elevated Wind Speeds Tonight...

Accompanying the quick-moving low pressure system for tonight into
Friday will be followed by strong (35-45 kts) westerly low-level
winds and strong CAA. This will allow for surface winds to quickly
increase late tonight with gusts of 25 to 40 mph expected--highest
gusts across the Fox Valley region and the lakeshore. The strongest
winds are expected from 4 am to 7 am tonight. For tomorrow
afternoon, winds will likely remain in the 20 to 30 mph range. Wind
direction will be mainly from the west... meaning there may be very
minor travel impacts to vehicles (especially high-profile ones)
traveling on north-south routes.

&&

.AVIATION...for 00Z TAF Issuance
Issued at 614 PM CDT Thu Sep 4 2025

A potent low pressure system will be moving across northern
Wisconsin tonight, bring periods of rain, wind, and poor flight
conditions.

Light rain is moving into north-central Wisconsin early this
evening and will spread quickly across the region over the next
several hours. A few hours of moderate rain is expected from about
03-07z, which will drop visibilities to MVFR and lower ceilings
to IFR/MVFR.

Visibilities will improve once this period of moderate rain ends,
but ceilings will likely struggle to rebound over central and
north-central WI (AUW/CWA/RHI) late tonight and Friday. RHI may
remain MVFR for much of the day in occasional light showers.
GRB/ATW/MTW will likely see a return to VFR conditions by early
afternoon Friday.

On the backside of the low, gusty winds are expected, strongest
over central to east-central WI (30-35 kts) late tonight into
early Friday morning. Then west winds will remain gusty to 25 kts
for much of Friday.

A period of low level wind shear is also expected tonight.

&&

.MARINE...
Issued at 350 PM CDT Thu Sep 4 2025

Waves and southerly winds will rapidly increase late this evening
and tonight due to the passage of the surface low pressure system.
By Friday morning, winds will turn westerly, but will remain gusty.
There is a strong enough signal for a brief period of gales (35-40
kts) to occur on the Bay of Green Bay and the nearshore waters along
Lake Michigan from late tonight through mid-Friday morning to
warrant the issuance of a Gale Warning (1 AM to 10 AM Friday).
Dangerous swimming conditions are likely to occur along Lake
Michigan beaches late tonight into Friday morning as well. A
Small Craft Advisory will likely be needed following the Gale
Warning as gusty westerly winds will continue through Friday
evening.

&&

.CLIMATE...
Issued at 350 PM CDT Thu Sep 4 2025

The unseasonably cold airmass will bring the chance of setting
record low maximum temperatures Friday (9/5), and Saturday (9/6).
Here is a look the current records and forecast values for Green
Bay, Rhinelander, and Wausau.

 Green Bay

Date           Record Low Max       Forecast High
----           --------------       -------------

9/5              60F(1981)               57F
9/6              58F(1965)               61F

 Rhinelander

Date           Record Low Max       Forecast High
----           --------------       -------------

9/5              55F(2017)               50F
9/6              55F(1956)               56F

 Wausau

Date           Record Low Max       Forecast High
----           --------------       -------------

9/5              57F(1956)               54F
9/6              56F(1965)               59F.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE.........MPC
DISCUSSION.....Kotenberg
AVIATION.......MPC
MARINE.........Kotenberg
CLIMATE........Kotenberg
Hazardous weather outlook, Sep 4, 3:04 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
304 PM CDT Thu Sep 4 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
304 PM CDT Thu Sep 4 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-052015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
304 PM CDT Thu Sep 4 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gale force winds and building waves are expected late tonight,
bringing hazardous conditions to mariners. A Gale Warning has been
issued.

There is a small chance of thunderstorms late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Gale force winds and large waves are expected to continue into
Friday morning. Conditions will likely remain hazardous for small
craft through Friday evening due to persistent gusty west winds
and high waves.

Kotenberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 9:57 AM CDTSmall Craft AdvisoryGRB14 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.